Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 18, NWS Amarillo, TX

November 25, 201116 counties in Texas; Beaver County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Nov 25, 2011, 9:42 PM CST for 16 counties in Texas; Beaver County, Texas County, Oklahoma. It took effect at Nov 26, 2011, 2:00 AM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2011, 9:42 PM CST (03:42 UTC)
In effect from
Nov 26, 2011, 2:00 AM CST
Expired
Nov 26, 2011, 6:00 PM CST
In force
16 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WWUS74 KAMA 260342
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
942 PM CST FRI NOV 25 2011

...WINDY CONDITIONS EXPECTED LATE TONIGHT INTO SATURDAY...

OKZ001-TXZ001-006-011-016-261200-
/O.NEW.KAMA.HW.W.0010.111126T0800Z-111127T0000Z/
CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
HARTLEY...CHANNING...VEGA...HEREFORD
942 PM CST FRI NOV 25 2011

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 6 PM CST SATURDAY. 

* EVENT...VERY STRONG NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH WITH
  GUSTS AROUND 60 MPH CAN BE EXPECTED.  

* TIMING...THE VERY STRONG WINDS WILL DEVELOP BEHIND THE PASSAGE OF A
  COLD FRONT BETWEEN 2 AND 6 AM CST SATURDAY...THEN CONTINUE
  THROUGHOUT THE DAY ON SATURDAY.

* IMPACTS...VERY STRONG WINDS WILL CAUSE DANGEROUS CROSS WINDS FOR
  DRIVERS. POWER LINES MAY BE DOWNED DUE TO THE VERY STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ002-003-TXZ002>005-007>010-012>015-017>020-261200-
/O.NEW.KAMA.WI.Y.0018.111126T0800Z-111127T0000Z/
TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-
ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-WHEELER-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD...
SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...
DUMAS...BORGER...MIAMI...CANADIAN...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...CANYON...CLAUDE...
CLARENDON...WELLINGTON
942 PM CST FRI NOV 25 2011

...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 PM CST SATURDAY. 

* EVENT...STRONG NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS
  AROUND 55 MPH CAN BE EXPECTED.

* TIMING...THE STRONG WINDS WILL DEVELOP BEHIND THE PASSAGE OF A
  COLD FRONT BETWEEN 2 AND 6 AM CST SATURDAY...THEN CONTINUE
  THROUGHOUT THE DAY ON SATURDAY.

* IMPACTS...STRONG WINDS WILL CAUSE DANGEROUS CROSS WINDS FOR
  DRIVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MBS
3 follow-up statements
376 
WWUS74 KAMA 261027
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
427 AM CST SAT NOV 26 2011

...WINDY CONDITIONS EXPECTED TODAY...

OKZ002-TXZ002-003-007-008-012-013-017-018-261900-
/O.UPG.KAMA.WI.Y.0018.000000T0000Z-111127T0000Z/
/O.EXA.KAMA.HW.W.0010.000000T0000Z-111127T0000Z/
TEXAS-SHERMAN-HANSFORD-MOORE-HUTCHINSON-POTTER-CARSON-RANDALL-
ARMSTRONG-
INCLUDING THE CITIES OF...GUYMON...STRATFORD...SPEARMAN...
GRUVER...DUMAS...BORGER...AMARILLO...PANHANDLE...WHITE DEER...
CANYON...CLAUDE
427 AM CST SAT NOV 26 2011

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* EVENT...VERY STRONG NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS
  AROUND 60 MPH CAN BE EXPECTED.

* TIMING...THE STRONG WINDS WILL DEVELOP BEHIND THE PASSAGE OF A COLD
  FRONT EARLY THIS MORNING...THEN CONTINUE THROUGHOUT THE DAY TODAY.

* IMPACTS...STRONG WINDS WILL CAUSE DANGEROUS CROSS WINDS FOR
  DRIVERS. POWER LINES MAY BE DOWNED DUE TO THE VERY STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ001-TXZ001-006-011-016-261900-
/O.CON.KAMA.HW.W.0010.000000T0000Z-111127T0000Z/
CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
HARTLEY...CHANNING...VEGA...HEREFORD
427 AM CST SAT NOV 26 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* EVENT...VERY STRONG NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH 
  WITH GUSTS AROUND 60 MPH CAN BE EXPECTED. 

* TIMING...THE VERY STRONG WINDS WILL DEVELOP BEHIND THE PASSAGE OF A
  COLD FRONT EARLY THIS MORNING...THEN CONTINUE THROUGHOUT THE DAY
  TODAY.

* IMPACTS...VERY STRONG WINDS WILL CAUSE DANGEROUS CROSS WINDS 
  FOR DRIVERS. POWER LINES MAY BE DOWNED DUE TO THE VERY STRONG 
  WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ003-TXZ004-005-009-010-014-015-019-020-261900-
/O.CON.KAMA.WI.Y.0018.000000T0000Z-111127T0000Z/
BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER...
HIGGINS...FOLLETT...MIAMI...CANADIAN...PAMPA...SHAMROCK...
WHEELER...CLARENDON...WELLINGTON
427 AM CST SAT NOV 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* EVENT...STRONG NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH WITH 
  GUSTS AROUND 55 MPH CAN BE EXPECTED. 

* TIMING...THE STRONG WINDS WILL DEVELOP BEHIND THE PASSAGE OF A COLD
  FRONT EARLY THIS MORNING...THEN CONTINUE THROUGHOUT THE DAY TODAY.

* IMPACTS...STRONG WINDS WILL CAUSE DANGEROUS CROSS WINDS FOR 
  DRIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

COCKRELL
921 
WWUS74 KAMA 261802
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1202 PM CST SAT NOV 26 2011

...WINDY CONDITIONS EXPECTED TODAY...

OKZ001-002-TXZ001>003-006>008-011>013-016>018-270000-
/O.CON.KAMA.HW.W.0010.000000T0000Z-111127T0000Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS...
BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD...
CANYON...CLAUDE
1202 PM CST SAT NOV 26 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* EVENT...VERY STRONG NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH 
  WITH GUSTS AROUND 60 MPH CAN BE EXPECTED. 

* TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH THE REST OF THE
  AFTERNOON. 

* IMPACTS...VERY STRONG WINDS WILL CAUSE DANGEROUS CROSS WINDS 
  FOR DRIVERS. POWER LINES MAY BE DOWNED DUE TO THE VERY STRONG 
  WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ003-TXZ004-005-009-010-014-015-019-020-270000-
/O.CON.KAMA.WI.Y.0018.000000T0000Z-111127T0000Z/
BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER...
HIGGINS...FOLLETT...MIAMI...CANADIAN...PAMPA...SHAMROCK...
WHEELER...CLARENDON...WELLINGTON
1202 PM CST SAT NOV 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* EVENT...STRONG NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH WITH 
  GUSTS AROUND 55 MPH CAN BE EXPECTED. 

* TIMING...THE STRONG WINDS WILL CONTINUE THROUGH THE REST OF THE
  AFTERNOON.

* IMPACTS...STRONG WINDS WILL CAUSE DANGEROUS CROSS WINDS FOR 
  DRIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
897 
WWUS74 KAMA 262352 AAA
NPWAMA

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
552 PM CST SAT NOV 26 2011

OKZ001-002-TXZ001>003-006>008-011>013-016>018-270100-
/O.EXP.KAMA.HW.W.0010.000000T0000Z-111127T0000Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS...
BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD...
CANYON...CLAUDE
552 PM CST SAT NOV 26 2011

...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING. 

NORTH TO NORTHWEST WINDS HAVE DIMINISHED BELOW HIGH WIND CRITERIA OF
40 MPH SUSTAINED. 

NORTH TO NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL
DIMINISH TO 20 MPH OR LESS BY MIDNIGHT CST.

$$

OKZ003-TXZ004-005-009-010-014-015-019-020-270100-
/O.EXP.KAMA.WI.Y.0018.000000T0000Z-111127T0000Z/
BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER...
HIGGINS...FOLLETT...MIAMI...CANADIAN...PAMPA...SHAMROCK...
WHEELER...CLARENDON...WELLINGTON
552 PM CST SAT NOV 26 2011

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. 

NORTH TO NORTHWEST WINDS HAVE DIMINISHED BELOW WIND ADVISORY
CRITERIA OF 35 MPH SUSTAINED. 

NORTH TO NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL
DIMINISH TO 20 MPH OR LESS BY MIDNIGHT CST.

$$

MBS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 25, 8:27 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Nov 25, 8:27 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
827 PM CST FRI NOV 25 2011

.AVIATION...
UPDATE TO 00Z TAFS...BASED ON UPSTREAM OBS BEHIND THE MAIN COLD
FRONT...CURRENTLY IN CO AND KS...AND THE 00Z NAM WHICH SHOWS A LOW TO
MID LEVEL JET OVER THE REGION FOR MUCH OF THE DAY...HAVE HIGH
CONFIDENCE THAT KAMA...AND THE OTHER TAF SITES AS WELL...WILL SEE
GUSTS TO AT LEAST 40KT ONCE THE FRONT MOVES THROUGH LATE TONIGHT
CONTINUING THROUGH 00Z TOMORROW.

ALSO...ASIDE FROM A FEW TSRA NEAR KGUY AT THIS HOUR...THINK THAT MOST
OF THE PRECIP IS DONE FOR THE TAF SITES. HOWEVER...MVFR CEILINGS MAY
STILL BE POSSIBLE THROUGH 06Z...THOUGH THERE IS LOW CONFIDENCE AT
THIS TIME.

EARLIER AVIATION DISCUSSION

FOR THE 00Z TAFS...LOW CONFIDENCE ON FLIGHT
CATEGORIES THOUGH 12Z...VFR CONDITIONS EXPECTED AFTER 12Z.

AT KAMA...LOW CLOUDS RESPONSIBLE FOR THE RECENT LIFR CEILINGS ARE
RATHER SHALLOW AND BKN...THUS DO NOT EXPECT THEM TO STICK AROUND FOR
TOO LONG. INITIAL WIND SHIFT SHOULD ARRIVE SHORTLY AFTER
SUNSET...WITH STRONGER NORTHERLY WINDS ARRIVING AFTER 06Z. BEHIND
THE FRONT...BETWEEN 02 AND 09Z...THERE IS A LOW CHANCE OF MVFR
CEILINGS. THOUGH FEW UPSTREAM OBS SUPPORT THIS...SO WILL KEEP IT VFR
FOR NOW. STILL SOME CONCERN THAT AWW CONDITIONS COULD DEVELOP
TOMORROW...BUT SHOULD HAVE A BETTER IDEA ONCE THE 00Z MODEL RUNS COME
IN...SO WILL KEEP WINDS JUST BELOW AWW CRITERIA FOR NOW.

AT KDHT AND KGUY...THE INITIAL WIND SHIFT HAS ALREADY ARRIVED AT
KGUY...AND SHOULD ARRIVE AT KDHT NO LATER THAN 0030Z. KDHT COULD HAVE
WEAK SHRA BETWEEN 00 AND 02Z...BUT OTHERWISE THE MAIN RA AREAS SHOULD
STAY AWAY FROM THE TERMINALS. ALSO A SMALL CHANCE OF MVFR CEILINGS
BEHIND THE FRONT BETWEEN 03 AND 09Z...BUT WILL WAIT TO SEE IF
UPSTREAM OBS SHOW MVFR BEFORE INCLUDING IN THE TAFS. STRONGEST WINDS
WILL COME BETWEEN 12 AND 20Z...BUT WILL HAVE A BETTER IDEA ONCE THE
00Z MODELS COME IN AS TO EXACTLY HOW STRONG THE WINDS WILL BE.

JOHNSON

&&

.PREV DISCUSSION... /ISSUED 747 PM CST FRI NOV 25 2011/

UPDATE...
REINTRODUCED THUNDER TO MUCH OF THE PANHANDLES EXCEPT THE FAR WEST
PANHANDLES. ALSO...ADJUSTED RAIN CHANCES TO INCREASE THEM OVER THE
NORTHEAST TEXAS AND EAST HALF OF THE OKLAHOMA PANHANDLES.

DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED OVER THE PAST HOUR AS A BAND OF SHOWERS
INTENSIFIED AS A RESULT OF THEM MOVING INTO MORE HUMID/UNSTABLE
ENVIRONMENT WITH SURFACE DEWPOINTS AROUND 50. INCLUDED A FEW STRONG
STORMS CAPABLE OF SMALL HAIL IN THE HWO AS LATEST RADAR INDICATED
POSSIBLE SMALL HAIL WITH STORMS OVER TEXAS COUNTY OKLAHOMA. MUCAPE
REMAINS GENERALLY BELOW 300 J/KG...SO NO SEVERE STORMS ARE EXPECTED.
STORMS WILL MOVE EAST...AFFECT MAINLY THE AREAS MENTIONED IN THE
UPDATE PARAGRAPH ABOVE...AND LIKELY BE EAST OF THE FORECAST AREA BY
MIDNIGHT CST. LOCALLY HEAVY DOWNPOURS MAY BRING A QUICK 0.25 TO 0.50
INCH TO THESE AREAS.

ACROSS THE SOUTH TEXAS AND FAR WEST PANHANDLES INCLUDING
AMARILLO...MAINLY DRY CONDITIONS WILL OCCUR AND LOWERED RAIN CHANCES
TO 10 TO 20 PERCENT IN THESE AREAS FOR THE REST OF TONIGHT.

PRODUCTS HAVE BEEN UPDATED.

MBS

PREV DISCUSSION... /ISSUED 228 PM CST FRI NOV 25 2011/

DISCUSSION...
STRONG COLD FRONT NOW ENTERING THE WESTERN OKLAHOMA PANHANDLE AS OF
19Z TODAY AND EXTENDS BACK NORTHEAST INTO SOUTHWESTERN KANSAS. EXPECT
FRONT TO CONTINUE SURGING SOUTHWARD ACROSS THE NORTHERN SECTIONS OF
THE FORECAST AREA LATE TODAY AND ACROSS THE REMAINDER OF THE
PANHANDLES BY EARLY TONIGHT. UPPER TROUGH NOW MOVING ACROSS THE
CENTRAL AND SOUTHERN ROCKIES AS OF MID AFTERNOON...AND WILL PUSH
EASTWARD OVER THE PANHANDLES BY 06Z SATURDAY. BAND OF SHOWERS
CURRENTLY MOVING ACROSS THE EASTERN HALF OF THE PANHANDLES WILL
CONTINUE TRACKING EASTWARD OUT OF THE PANHANDLES. ANOTHER ROUND OF
CONVECTION OVER NEW MEXICO SOUTHWEST OF KCVS MAY BE THE LAST BATCH OF
PRECIP BEFORE THE BEST UPPER LEVEL DYNAMICS ASSOCIATED WITH THE UPPER
TROUGH SHIFTS EASTWARD AWAY FROM THE FORECAST AREA. CONCERNS SHIFT TO
WINDS BEHIND THE STRONG COLD FRONT LATER TONIGHT AND ESPECIALLY
SATURDAY. CURRENT THINKING IS THAT SUSTAINED WIND SPEEDS WILL STAY
BELOW 30 KNOTS OR 35 MPH...THE WIND ADVISORY CRITERIA. NEXT SHIFTS
WILL NEED TO MONITOR CLOSELY AND MAY NEED TO ISSUE A WIND ADVISORY IF
IT APPEARS THAT SPEEDS WILL BE GREATER THAN CURRENTLY FORECAST.
COLDER SATURDAY AND SATURDAY NIGHT AS SURFACE RIDGE BUILDS INTO THE
PANHANDLES. MODERATING TREND THEN EXPECTED SUNDAY AND MONDAY BEFORE
ANOTHER COLD FRONT PUSHES THROUGH THE FORECAST AREA LATE MONDAY OR
EARLY TUESDAY. QUICK WARMUP ON WEDNESDAY BEFORE ANOTHER COLD FRONT
MOVES THROUGH BY THURSDAY. TURNING MUCH COLDER DURING THE LATTER HALF
OF NEXT WEEK. NO PRECIPITATION EXPECTED AT THIS TIME.

SCHNEIDER

FIRE WEATHER...
A STRONG COLD FRONT WILL PUSH THROUGH THE PANHANDLES THIS EVENING OR
EARLY TONIGHT. NORTHERLY 20 FOOT WINDS WILL INCREASE TO AROUND 25 TO
35 MPH WITH GUSTS NEAR 45 MPH BY DAYBREAK SATURDAY. MUCH COLDER AND
VERY DRY AIR WILL ALLOW DEW POINTS TO FALL INTO THE SINGLE DIGITS AND
TEENS ACROSS MOST OF THE PANHANDLES. DESPITE TEMPS IN THE 40S
SATURDAY...THE VERY LOW DEW POINTS WILL PRODUCE MINIMUM AFTERNOON
RELATIVE HUMIDITIES NEAR 15 TO 20 PERCENT OVER MUCH OF THE AREA.
ALONG WITH THE STRONG NORTHERLY WINDS...ELEVATED FIRE WEATHER
CONDITIONS CAN BE EXPECTED ON SATURDAY. LIGHTER 20 FOOT WIND SPEEDS
AND/OR RELATIVE HUMIDITIES ABOVE 20 PERCENT WILL NOT ALLOW FOR ANY
ELEVATED OR CRITICAL FIRE WEATHER CONCERNS SUNDAY THROUGH
TUESDAY...AND ALSO ON THURSDAY. HOWEVER...ON WEDNESDAY...ELEVATED
FIRE WEATHER CONDITIONS MAY RETURN MAINLY ACROSS THE EASTERN AND
SOUTHERN TEXAS PANHANDLE AS 20 FOOT WIND SPEEDS INCREASE TO AT OR
ABOVE 15 TO 20 MPH AND RELATIVE HUMIDITIES FALL TO AROUND 15 TO 20
PERCENT.

SCHNEIDER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

16/17
Hazardous weather outlook, Nov 25, 7:15 PM CST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
715 PM CST FRI NOV 25 2011

OKZ001>003-TXZ001>020-261200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
715 PM CST FRI NOV 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

A FEW STRONG THUNDERSTORMS WITH SMALL HAIL UP TO THE SIZE OF DIMES
CAN BE EXPECTED THROUGH MIDNIGHT CST MAINLY NORTH AND EAST OF A BOISE
CITY TO DALHART TO BORGER TO SHAMROCK LINE. NO SEVERE STORMS ARE
EXPECTED.

CAUTION IS ADVISED ON AREA LAKES TONIGHT...ESPECIALLY AFTER
MIDNIGHT...DUE TO BREEZY TO WINDY NORTH TO NORTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS MOST OF
THE TEXAS AND OKLAHOMA PANHANDLES ON SATURDAY DUE TO LOW RELATIVE
HUMIDITY VALUES AND STRONG NORTHERLY WINDS.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN ON WEDNESDAY
ACROSS MAINLY THE EASTERN AND SOUTHERN TEXAS PANHANDLE DUE TO
SOUTHWESTERLY WINDS 15 TO 25 MPH AND MINIMUM AFTERNOON RELATIVE
HUMIDITIES NEAR 15 TO 20 PERCENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED FIRE WEATHER CONDITIONS SATURDAY AND AGAIN ON WEDNESDAY.

MBS

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 9:42 PM CSTHigh Wind WarningAMAArmstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more20 hr

Nearby

Wind Advisories in Texas, 2011Wind Advisories in Oklahoma, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.